• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

olanzapine and sleeping

S

suki1066

Well-known member
Joined
Jul 28, 2009
Messages
105
hello everyone#a question regarding my dd as she has been on olanzapine starting on 10mg in august and reduced to 7.5mg in feb, but she is sleeping 12-14 hours a day still. her little boy is starting school soon and we are worried that she wont get up as she sleeps so much.
does any one know if any other anti psycotics do not have such sleeping effects, her cpn nurse is aware of her sleepyness and hense the reduction. However any advice from those who are on any of these drugs would be wellcome
thanks x
 
S

skyblue

Guest
hello everyone#a question regarding my dd as she has been on olanzapine starting on 10mg in august and reduced to 7.5mg in feb, but she is sleeping 12-14 hours a day still. her little boy is starting school soon and we are worried that she wont get up as she sleeps so much.
does any one know if any other anti psycotics do not have such sleeping effects, her cpn nurse is aware of her sleepyness and hense the reduction. However any advice from those who are on any of these drugs would be wellcome
thanks x
Hi Suki,

I hope you're well.

I used to take Olanzapine and had to stop for the same reasons, but also because it was making me gain so much weight.

I've switched over to Seroquel XL which I find is much better.

Hope this alittle xx
 
S

suki1066

Well-known member
Joined
Jul 28, 2009
Messages
105
thanks sweetie
hope you are doing ok aswell, i will pass that on to her and reserch it, bloody mine feild trying to get it right xx
 
S

suzy

Well-known member
Joined
Jun 26, 2009
Messages
1,064
7.5mg is not much, I doubt it would be causing too much sleepliness but maybe it affects people differently. I'm only on 2.5mg now. Was originally on 20mg. But then I slept a lot due to the depression

what else is she on?
 
S

suki1066

Well-known member
Joined
Jul 28, 2009
Messages
105
suzy
shes on 600 carbamazapine and 40 prozac, she realy does sleep alot, and cannot get up in the mornings.
when she is depressed which is still alot she sleeps also. she has BP1 rapid, and she doesnt get stabilaty for longer than a few days every so often the rest of the time High or Low, mostly Low x
 
I

IOPan

Member
Joined
May 23, 2010
Messages
10
Hi, I've been taking Olanzapine for about 4 years now and I've experienced the same side effects: ie. sleeping a lot and gaining a lot of weight.
When I was first put on Olanzapine (20mg) I was taking it in the morning and I was sleeping for most of the day.
Gradually, I learnt to take it at about 7pm - which helped a little with the day-time sleeping.
Now I'm on 12.5mg and I may still sleep till 10am the next day - but over time it has got better.
So over time your friend may well find the the sleepiness becomes reduced as she becomes used to the drug. And also if she tried taking it early evening she may be able to rise at a reasonable hour. If not then yes, a different medication may be the answer.
The thing is, olanzapine (i find) is such a usefull drug - but not to everyone's taste... my mother (who is also bipolar) took it for a while and had to come off it because it 'turned her into a zombie'
 
S

suki1066

Well-known member
Joined
Jul 28, 2009
Messages
105
hi hope you are all ok
update.. jem went ON HER OWN yippee im so proud of her to see the lovely Dr G... and told him she would not be taking olanzapine ever again, she said she wanted a diffrent anti phsycotic and something low to help her sleep, so he recomended seoquel xl, which she took last night. so finger crossed it may do the trick, she did sleep but woke up 8am and got up. xxx
 
R

rowland

Member
Joined
Jan 10, 2009
Messages
23
Initially quetiapine may be sedating too, but the tiredness does wear off overtime. Much kinder alternative to olanzapine.
 
L

LionAngel29

Member
Joined
Jan 26, 2010
Messages
14
Location
UK
They put me on Stelazine and Procyclodine (I got leg tremors, Parkinson's runs in the family), it made me sleep at first then both kept me awake. They put me on Olanzepine, I couldn't sleep and gained 3 stones in 2 - 3 months. I took Amitrip and Hydroxezine on / off and put myself back on Stelazine and Procyclodine, I got bad side effects - restless legs, spasms in my face, lips, tongue, neck and scalp. They put me on Apiprozole and Mirtazapine. Then I was told to cut out the Mirtazapine, then I couldn't sleep, got restless and lost 2 stones. They put me on Seroquel, it seemed ok but I still wasn't sleeping, so lastly, they put me on Seroquel XL which makes me sleep till 4 or 5 pm.
 

Similar threads

Top